2 doctors weighed in:

Does sertraline make the pupil larger because of increased serotonin?

2 doctors weighed in
Dr. Pamela Pappas
Psychiatry
1 doctor agrees

In brief: Not @ normal doses

At normal doses, sertraline does not usually cause mydriasis (pupillary dilatation).
If someone overdoses or combines sertraline with other medicines that increase serotonin in the system, serotonin syndrome could result. Autonomic nervous system effects of serotonin syndrome include sweating, mydriasis, hypertension, tachycardia, hyperthermia, piloerection, and muscular rigidity.

In brief: Not @ normal doses

At normal doses, sertraline does not usually cause mydriasis (pupillary dilatation).
If someone overdoses or combines sertraline with other medicines that increase serotonin in the system, serotonin syndrome could result. Autonomic nervous system effects of serotonin syndrome include sweating, mydriasis, hypertension, tachycardia, hyperthermia, piloerection, and muscular rigidity.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
2 comments
Dr. Michael Rothman
Serotonin does increase sympathetic tone, and in certain susceptible patients could therefore increase pupil size. Even at therapeutic dose
Dr. Pamela Pappas
Yes, in .1-1% of patients -- which is why I said that at normal doses Sertraline does not usually cause mydriasis. Thanks for your contribution.
Dr. Michael Rothman
Internal Medicine

In brief: Yes

This is a known side effect of the drug.

In brief: Yes

This is a known side effect of the drug.
Dr. Michael Rothman
Dr. Michael Rothman
Thank
1 comment
Dr. Pamela Pappas
Yes, mydriasis can happen with sertraline -- but not commonly at therapeutic doses. Clinical trials with sertraline found it linked to mydriasis and other eye effects in only .1-1% of patients.
Read more answers from doctors